Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Lipodystrophy/My Darkest Hour
Feb 6, 2001

I am a female who has had lipo for about 3 years now. I have a extremly large stomach now, and back, plus I have been blessed with a large and I MEAN LARGE, Buffolo Hump on my lower neck. I did the Serostim the first time and it started to go away, and I shed major fat in my stomach but when I ran out I doubled in size. My Doc is gonna put me back on it, I know it will probably only help for a while, but boy theyre sure isnt any other options or are theyre? I have been undetectable for 4 years and counting!!!!! But the Hump on my back has become so ugly and discomforting that I'm at my wits end/I never thought I could let anything get to me, but this really is almost as bad as finding out your positive, any words of wisdom PLEASE!! I so tired of being asked if Im over eating!!!! I was regular weight 3 years ago, and I didnt think you could lose weight from a HUMP????????? But my doc seems to think deiting will wisk my HUMP to a deserted island in the Caribean somewhere!!!

Response from Dr. Bartlett

This is a very difficult situation. Clearly the meds have been working since your RNA level has been undetectable for 4 years. Research into reversing the body changes with treatment is still ongoing. The changes can be especially hard on women. Some patients have noticed a disappearance of their abdominal fat when they go off a protease inhibitor, so you might want to discuss this possibility with your health care provider.



Previous
Do Amoxyllin cause white coating in the tongue - JB
Next
shingles... - JB

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement